Results 1 to 14 of 14
Like Tree6Likes
  • 2 Post By iloerose
  • 2 Post By iloerose
  • 1 Post By Sunshine1112
  • 1 Post By iloerose
Help with Cold Turky Tram
  1. #1
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Unhappy Help with Cold Turky Tram

    Hi,
    I am going to come off tramadols cold turky since I have only a few pills left. I have taken 400 mg/day for 11 months. I need some support and encouragement and advice as to how bad it will get and how long will the with symptoms last. Any help is appreciated. I took my last dose, 200 mg, today morning and plan to start it from today. I have 4 left which I thought I use at night when it got very bad.
    Another problem is that I am staying with a close friend and prefer not to tell them about it; I thought I may pretend having a bad cold since the symptoms are alike. I could go to my own place being alone but prefer to be with someone with soups and all that because on my own I won't be able to take care of myself during withdrawal. I just cannot have this friend know about my use. Any suggestion as to whether I should go to my own place or stay.
    Thanks a lot

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Maya: Welcome to the boards!!!!! First thing I'm going to do is to put some fear in you so that you only take that Tram IF YOU NEED TO. Tramadol should always always be tapered, not only is it a synthetic opiate, but works as an SSRI as well so the w/d symptoms are going to be different. Why should tram be tapered? Because you can have seizures. You need to be around someone else and not alone, typically people taper around 1/4 of their dose every 4 days or so. While seizures are not set in stone as a product of c/t, they do happen. Otherwise you are going to have the typical symptoms of any opiate w/d: hot/cold flashes/ diarrhea/ aches/ chills/ insomnia/ lethargic, etc. HOWEVER with tram you may feel dizziness, otherworldliness, IF YOU START TO FEEL REALLY, REALLY WEIRD GET TO ER. You should ideally be doing this under a docs supervision or else at least with enough trams to taper. It's been done, but do NOT forget what I said about NUMBNESS, EXTREME LIGHTHEADENESS, FEELING FAINT, UNABLE TO SPEAK: ER.

    TAKE CARE and best wishes,

    Iloerose
    Randy35 and Maya30 like this.

  3. #3
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Thanks iloerose. You put a lot of fear in me and I am thankful for that since it is realistic. Now with only 4 pills left which makes tapering off almost impossible, I am scared of seazures; what can be done with that? Any medicindes?
    Btw, I had the withdrawal experience with tramadol before but it was after only 4 months of use; I had the symptoms you mentioned but it was safe and nothing happened. But now it is after 11 months use which is why I am scared since I never used this long; my worst fear are seazures or anything dangerous, otherwise I will have to go through other symptoms.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Maya, 400mg. of tram is quite a bit over 11 mos. What I would do is to seek out a doc if I could and fess up. There are anti-seizure meds out there that you could take for a few days of your w/d: gabapentin is said to be one, and there are others: depakote, etc. Pretty much even taking the anti-seizure meds you will go through the opiate w/d. But tramadol is a scary drug, it wasn't even classified until recently and many docs still hang on the the idea that tramadol is non-addicting. Please do not just go c/t on this med. I wish you the best. Let us know how you are.

    Peace,

    Iloerose
    Randy35 and Maya30 like this.

  5. #5
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Thank you iloerose. I don't like to do the c/t; it is just that I don't have enough left for taper. But It take your advice seriously and try to find a doctor to prescribe some anti-sizsure meds. You are appreciated. I will post about my progress.

  6. #6
    Sunshine1112 is offline Advanced Member
    Join Date
    Dec 2014
    Posts
    1,175

    Default

    There are some other serious side effects the depression. Given you did not taper I have heard others although they were on longer term had suicidial thoughts. It may or may not happen to you. I got brain zaps and my mind could not think and was fuzzy. Better to taper. Perhaps break those last amounts up and space them out if you can not get more or anti-seizure meds.
    Maya30 likes this.

  7. #7
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Thank you sunshine. I will do my best to get some anti-seizure meds; I am looking for docs now. But I put a plan as you said to have the 4 pills divided to be taken like a short taper. I have got some ingridients from Thomas Recepie and am ready and enthusiastic to get done with this; my only concern is the seizure and ER related things; but I will try to get the anti-s and am staying with a friend. I hope everything be fine. I will update. Thanks for your reply.

  8. #8
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    I am glad you are looking for a doc to prescribe the anti-seizure meds, as well as thinking about the best way to taper your remaining tramadol. You just watch out for numbness, having trouble forming words that will not come out easily, being extremely dizzy. You have a friend there and I believe if you are going to have a seizure it's going to occur early on in the process, however, it's best to be safe, always. Please update.

    Peace,

    Iloerose
    Maya30 likes this.

  9. #9
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Dear Iloerose, Thank you very much for your message and the warning you gave me in the beginning. I really owe you for that since I wasn't even thinking about the seizure part and headed into the c/t. I listened to your advice and what sunshine told me and saw a doctor. Since I have no insurance it cost me 150 bucks but he gave me not only anti-seizure meds but also some more stuff for the withdrawal, clonidin and some sleep aid; he happened to be a detox specialist. These will help me a lot, especially that I am at least not that worried about seizure, hopefully the meds prevent it. The symptoms barely started and tomorrow would be a harder day. I will update; and I thank you again very much.

  10. #10
    Sunshine1112 is offline Advanced Member
    Join Date
    Dec 2014
    Posts
    1,175

    Default

    Good for you so happy you are doing this the safe way. Remember the wid passes. It should be easier with the meds you have. Keep us posted and come for support of you need it we will be here for you

  11. #11
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Dear Sunshine, I thank you very much for your help and support. It means a lot to me when I see so much care and support. It is an invaluable addition to my arsenal for the coming days. I will keep update specially that I already feel the emotional downfall.
    Thanks a lot

  12. #12
    Sunshine1112 is offline Advanced Member
    Join Date
    Dec 2014
    Posts
    1,175

    Default

    There is an app for the phone it is called clean time and mommy has it and she says she likes to look at the seconds go by and all the clean time. It may help give encouragement watching the progress time you are doing. Try walking outside the sunshine is an amazing thing that helps and even if just a block or a few houses the excercise and moving helps soo much. Keep going and keep us posted. Of all the drugs I would take the trams I am the most greatful to be off. To me they are bad news!! The trams are what got me started in this mess.

  13. #13
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    Dear Sunshine,
    Thanks for your support. I am not in my day 5. I am surprisingly better than I expected. They 1,2,3 were the worst but the meds that the doctor gave me helped suppress most of the symptoms though making me very tired and heavy. But I also stuck to Thomas Recipe and took a lot of vitamines and drank a lot lot of liquids. I guess that helped. I starting walking from day 3 though I barely finished a 10 min walk. Yesterday which was my day 4 I took a longer walk and felt much better. Today, my day 5, I still feel a little better than yesterday; I only have bone pains which I take advil for it. A little hot flashes; but no more sense of uncomfortable skin which is my worst enemy. Gabapentin helped a lot with RLS. I didn't get any worse than day 3; day 4 was slightly better and it seems I am moving toward the light. I am relatively functional though very emotional at times. The thing I dislike the most is the thought of pills that come to my mind especially how great they felt after my morning coffee. This is my main challenge; to rewire somehow such that I don't think that way. In this department I am clueless and no Thomas Recipe found. I hope I can do something and never turned back to tram.
    I will keep update tomorrow

  14. #14
    Maya30 is offline Junior Member
    Join Date
    Jan 2015
    Posts
    24

    Default

    I meant to say I am now in my day 5.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22